Alert archive / New Jersey / Special Marine Warnings in 2007

Special Marine Warning 8, NWS Philadelphia/Mount Holly

May 20, 2007

NWS Philadelphia/Mount Holly issued this special marine warning at May 20, 2007, 7:38 PM EDT. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2007, 7:38 PM EDT (23:38 UTC)
Expired
May 20, 2007, 9:15 PM EDT
In force
97 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Philadelphia radar (KDIX), 51 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 202342
SMWPHI
ANZ451-210115-
/O.NEW.KPHI.MA.W.0008.070520T2338Z-070521T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EDT SUN MAY 20 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
  NM OVER ATLANTIC COASTAL WATERS...
  INCLUDING GARDEN STATE NORTH REEF...GARDEN STATE SOUTH REEF AND
  LITTLE EGG REEF...

* UNTIL 915 PM EDT

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF SHOWERS AND THUNDERSTORMS MOVING FROM EAST CENTRAL NEW 
  JERSEY TO THE COAST. RADAR INDICATED THAT THE STRONGEST STORMS WERE 
  GENERATING WIND GUSTS OF 35 TO 40 KNOTS. THE STORMS WERE MOVING
  SOUTHEAST AT 40 MPH.

* THE STORMS WILL BE NEAR
  BARNEGAT LIGHT BY 740 PM EDT
  BEACH HAVEN BY 755 PM EDT

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...SOME DANGEROUS 
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR 
IMMEDIATELY...UNTIL THIS STORM PASSES.

LAT...LON 3977 7408 3947 7430 3926 7406 3957 7382

$$

MPD

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 20, 5:40 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 20, 5:40 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT SUN MAY 20 2007

.SYNOPSIS...
THE UPPER LOW IS FINALLY MOVING AWAY FROM THE COAST AND HIGH
PRESSURE WILL BE BUILDING OVER THE REGION. A COUPLE OF VERY NICE
DAYS AHEAD WITH SEASONABLE TEMPERATURES DAY AND NIGHT AND GENERALLY
CLEAR SKIES. AFTER A SLIGHT CHANCE OF SHOWERS THIS EVENING, THE
NEXT CHANCE OF PRECIPITATION DOWN THE ROAD WILL BE ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LAST OF THE SHORT WAVES ROTATING AROUND THE UPPER LOW WILL BE
MOVING OFFSHORE THIS EVENING. WITH THE VORT MAX MAKING ITS WAY
AROUND THE UPPER LOW, SHOWERS WILL CONTINUE FOR THE NEXT SEVERAL
HOURS, ALONG WITH A FEW ISOLATED THUNDERSTORMS. THIS WILL BE
ADJUSTED IN THE GRIDS FOR THE EVENING HOURS FOR MAINLY OUR NORTHERN
ZONES. A WEAK FRONT PUSHING SOUTH THROUGH THE FORECAST AREA WITH
SCATTERED SHOWERS ACCOMPANY IT IS PRESENTLY OVER NORTHEAST
PENNSYLVANIA AND SOON TO BE IN NORTHERN NEW JERSEY. SHOWERS SHOULD
MOVE OVER A GOOD PART OF OUR ZONES WITH EXCEPTION OF EXTREME
SOUTHERN ZONES. CLOUDS WILL BE ON THE INCREASE NEXT SEVERAL HOURS
AND THE SCATTERED SHOWERS IN THE VICINITY FOR A FEW HOURS THIS
EVENING. YESTERDAY THE INVERTED V SOUNDING REPRESENTATIVE OF THE
AREA, WITH T/TD SPREADS AT THE SURFACE INITIALLY BETWEEN 20 AND 30
DEG F EARLIER SATURDAY, RESULTED IN SOME WIND GUSTS APPROACHING 40
KT IN SOME PRETTY SHALLOW AND WEAK REFLECTIVITY RETURNS. TODAY THE
SOUNDINGS NOT AS TYPICAL OF THE HIGH BASE V SO NOT EXPECTING MUCH
IN THE WAY OF WINDS. SOME ECHOES ARE AT 40-45DBZS. CLOUDS W/B
DISSIPATING OVERNIGHT AND TEMPERATURES FALLING TO ABOUT 4 OR 5
DEGREES ABOVE DEW POINTS. NOT DOING TO MENTION AN FOG AT THIS
TIME. THE FRONT WILL BE SOUTH OF THE MASON DIXON LINE AFTER
MIDNIGHT WITH THE CLEARING SETTING IN.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
UPPER RIDGE OVER WESTERN PENNSYLVANIA MONDAY EVENING CONTINUES
EAST WITH SOME RESIDUAL CLOUDINESS ALIGNED ALONG THE RIDGE AXES. A
SMALLTERING CLOUDS AT TIMES FROM THIS INTO TUESDAY BUT NOT
PRECIPITATION. MEANWHILE, TEMPERATURES REMAINING PRETTY CLOSE TO
NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE EARLY PART OF THE LONG TERM WILL NOT BE MUCH DIFFERENT AS THE
RIDGE NOW TAKING ITS SWEET OL TIME TO MOVE JUST AS THE UPPER LOW
DID EARLY IN THE PERIOD. RIDGE REMAINS IN PLACE THROUGH FRIDAY.
HOWEVER, VIGOROUS CYCLONE JUST ACROSS THE NORTHERN GREAT LAKES
WILL TIGHTEN THE UPPER GRADIENT ON FRIDAY AND BEGINS TO FLATTEN
OUT THE RIDGE ON FRIDAY AND FINALLY A ZONAL FLOW INTO SATURDAY
WITH A WEAK FRONT PASSING THROUGH WITH DIMINISHING SHOWERS SOME
LATE FRIDAY INTO SATURDAY. ANOTHER SHORT WAVE DIGS SOUTH INTO THE
NORTHERN PLAINS WITH ANOTHER FRONT APPROACHING FROM THE WEST
SUNDAY AFTERNOON. UPPER RIDGE MOVES OFFSHORE SUNDAY NIGHT AND A
BACKING SOUTHWEST FLOW DEVELOPS WITH THE SHOWERS HAVE A BETTER
CHANCE TO PASS THROUGH THE REGION SUNDAY NIGHT. THE HIGH
TEMPERATURES RISE INTO THE 80S THURSDAY THROUGH SUNDAY MOSTL AREAS
WITH HIGH 70S NORTHERN AREAS. NOT HOT BY ANY MEANS, BUT A THREE-
FOUR DAY PERIOD WITH THE HUMIDITY JUST A LITTLE TIGHT.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THE UPPER TROUGH AND LOW LEVEL COLD FRONT WILL BE APPROACHING
DURING MID AFTERNOON AND PASS THROUGH THE AREA LATER THIS
AFTERNOON OR BY DARK. RADAR AND SATELLITE TRENDS SHOWED ACTIVITY
APPROACHING FROM THE NORTHWEST WITH THE UPPER VORTICITY MAXIMUM,
MAINLY IN THE FORM OF SHOWERS, HOWEVER THERE IS SOME LIGHTNING
ACTIVITY EMBEDDED. WE ARE NOT EXPECTING THUNDERSTORMS TO AFFECT THE
TAF SITES, BUT WE DO EXPECT, AND HAVE HAD, SOME SHOWERS AT A FEW
SITES. THIS WILL BRING ADDITIONAL MID CLOUDS INTO THE AREA, AND
THE POSSIBILITY OF STRATOCUMULUS AS WELL AS ISOLATED TO SCATTERED
SHOWERS, WITH MOST OF WHAT OCCURS OVER OUR NORTHERN AREAS (TOWARD
ABE) HOWEVER, VFR CONDITIONS ARE EXPECTED WITH THIS EVENT. THE
WINDS WILL BE SWINGING AROUND A BIT MORE TO THE NORTHWEST AS WELL
AS NOTED BY THE CWSU IN OUR COORDINATION CALL, WINDS COULD BE A
BIT GUSTY IN THE PROXIMITY OF THE FRONT AS WELL, ALTHOUGH THIS WAS
A BIT HARD TO ADD INTO THE TAFS...THANKS CWSU ISP. AFTER THE
VORTICITY MAX/TROUGH SWING THROUGH THE AREA, CONDITIONS SHOULD
IMPROVE TO SCATTERED CLOUDS OR BETTER THIS EVENING. WITH MANY
AREAS KEEPING AT LEAST 5 TO 10 KNOTS, NO VISIBILITY RESTRICTIONS
WERE INTRODUCED AFTER MIDNIGHT, AS THE AIRMASS DRIES A BIT FURTHER
OVERNIGHT AND TOWARD MORNING.

BEYOND THE FORECAST PERIOD, A RIDGE OF HIGH PRESSURE AT THE SURFACE
AND ALOFT WILL BUILD ALONG THE EAST COAST MONDAY AND PERSIST INTO
THURSDAY. LONG RANGE MODELS SHOW LOW PRESSURE MOVING WELL TO THE
NORTH OF OUR AREA (IN CANADA) DURING FRIDAY, WITH A SURFACE
REFLECTION IN OUR AREA LATER FRIDAY OR FRIDAY NIGHT. THATS QUITE A
WAYS AWAY.

&&

.MARINE...
CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE FORECAST PERIOD (THAT IS, THROUGH SATURDAY
MORNING). WINDS WILL BECOME A BIT STRONGER AND SOMEWHAT GUSTY LATER
TONIGHT AND MONDAY MORNING BEHIND THE WEAK FRONT PASSING THROUGH THE
AREA THIS EVENING AND EARLY TONIGHT, AND THEN SLACK OFF AS A RIDGE
OF HIGH PRESSURE BUILDS OVER THE AREA FROM THE WEST MONDAY AND PARKS
FOR A BIT EARLY THIS WEEK. EVEN AS THE RIDGE BREAKS DOWN LATER THIS
WEEK, AND A RETURN SOUTH OR SOUTHWEST FLOW DEVELOPS, CONDITIONS
SHOULD REMAIN BENIGN. ITS HARD TO REMEMBER THE LAST TIME WAVEWATCH
FORECAST WAVES BELOW 5 FEET FOR IT ENTIRE FORECAST PERIOD, AS IT
DOES WITH THIS RUN.

&&

.FIRE WEATHER...
ALTHOUGH A FIRE WEATHER WATCH WILL NOT BE ISSUED AT THIS TIME,
CONDITIONS COULD GET CLOSE FOR OUR PENNSYLVANIA ZONES FOR MONDAY
MIDDAY AND AFTERNOON, WHERE CRITERIA ARE A LITTLE LOWER. SUSTAINED
WINDS WILL BE NEAR 15 MILES AN HOUR AROUND MIDDAY, BUT MAY SLACK OFF
AS THE AFTERNOON PROGRESSES AND RELATIVE HUMIDITIES DROP FURTHER.
THE HUMIDITIES MAY NOT GET GENERALLY BELOW 30 PERCENT FOR MINIMUMS,
BUT COULD DROP BELOW THAT LEVEL OR GET CLOSE AT A FEW PLACES AS AIR
MIXES DOWN FROM 850 HPA OR SO. FINE FUEL MOISTURE APPEARS TO BE
BELOW CRITERIA. TO PRODUCE SOME NOTICE TO OUR FIRE MANAGERS, A
MENTION OF NEAR FLAG CONDITIONS WILL BE ADDED IN AN UPDATED
HAZARDOUS WEATHER OUTLOOK THIS AFTERNOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE/DELISI/ROBERTSON
SHORT TERM...EBERWINE/DELISI
LONG TERM...EBERWINE/DELISI
AVIATION... /ROBERTSON
MARINE... /
FIRE WEATHER... /
Hazardous weather outlook, May 20, 2:04 PM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
204 PM EDT SUN MAY 20 2007

PAZ054-055-060>062-067>071-211815-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
204 PM EDT SUN MAY 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ENHANCED FIRE WEATHER CONDITIONS ARE LIKELY TO OCCUR MONDAY.
SUSTAINED WINDS WILL BE NEAR 15 MILES AN HOUR AT TIMES FROM MID
MORNING INTO THE AFTERNOON. RELATIVE HUMIDITIES WILL DROP TO NEAR
30 PERCENT BY MID AFTERNOON, AND SOME SPOTS MAY DROP TO NEAR 25
PERCENT ESPECIALLY OVER HIGHER TERRAIN. IN ADDITION, THE FINE
FUELS WILL CONTINUE TO DRY OUT, AND MAY HAVE LESS THAN 10%
MOISTURE.

OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-211815-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
204 PM EDT SUN MAY 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-211815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
204 PM EDT SUN MAY 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 20, 5:58 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
558 PM EDT SUN MAY 20 2007

NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-067>071-
202330-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...
DOYLESTOWN...MEDIA
558 PM EDT SUN MAY 20 2007

...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS. ..

EARLY THIS EVENING, NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS FROM THE LEHIGH
VALLEY THROUGH NORTH CENTRAL NEW JERSEY TO THE RARITAN BAY THAT
WAS MOVING SOUTHEAST AT AROUND 40 MPH.

ACCORDING TO RADAR, SOME OF THE STRONGER SHOWERS AND THE
THUNDERSTORMS WERE GENERATING WIND GUSTS UP TO AROUND 40 MPH.
THERE ALSO WERE ISOLATED HEAVY DOWNPOURS RESULTING IN RAINFALL
AMOUNTS IN EXCESS OF ONE-HALF INCH. THERE WAS SOME DANGEROUS
CLOUD TO GROUND LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS.

ADDITIONAL SHOWERS WERE DROPPING INTO THE SOUTHERN POCONOS AND
FAR NORTHWEST NEW JERSEY FROM EXTREME NORTHEAST PENNSYLVANIA EARLY
THIS EVENING.

THE ENTIRE AREA WILL MOVE INTO SOUTHEASTERN PENNSYLVANIA, CENTRAL
NEW JERSEY AND THE NEW JERSEY SUBURBS OF PHILADELPHIA THROUGH
730 PM. MANY AREAS WILL ESCAPE THE GUSTY WINDS, HEAVY DOWNPOURS
AND LIGHTNING, BUT IF YOU SEE THE SKY TO THE NORTHWEST DARKENING
OR IF YOU HEAR THUNDER, PLEASE MOVE INDOORS IMMEDIATELY.

MPD
Special weather statement, May 20, 6:10 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
610 PM EDT SUN MAY 20 2007

DEZ001-MDZ008-NJZ001-007>010-012>021-026-027-PAZ054-055-060>062-
067>071-202330-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEWTON...
WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...MILLVILLE...LONG BEACH ISLAND...WHARTON STATE FOREST...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA
610 PM EDT SUN MAY 20 2007

...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS. ..

EARLY THIS EVENING, NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS FROM THE LEHIGH
VALLEY AND BERKS COUNTY THROUGH NORTH CENTRAL NEW JERSEY TO SANDY
HOOK THAT WAS MOVING SOUTHEAST AT AROUND 40 MPH.

ACCORDING TO RADAR, SOME OF THE STRONGER SHOWERS AND THE
THUNDERSTORMS WERE GENERATING WIND GUSTS UP TO AROUND 40 MPH.
THERE ALSO WERE ISOLATED HEAVY DOWNPOURS RESULTING IN RAINFALL
AMOUNTS IN EXCESS OF ONE-HALF INCH. THERE WAS SOME DANGEROUS
CLOUD TO GROUND LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS.

TWO AREAS OF ADDITIONAL SHOWERS WERE DEVELOPING THIS EVENING. ONE WAS
OVER THE MASON-DIXON LINE JUST WEST OF WILMINGTON, AND THE OTHER
WAS DROPPING INTO THE SOUTHERN POCONOS AND FAR NORTHWEST NEW
JERSEY FROM EXTREME NORTHEAST PENNSYLVANIA.

THE ENTIRE AREA WILL MOVE INTO SOUTHEASTERN PENNSYLVANIA, CENTRAL
AND SOUTHWESTERN NEW JERSEY, NORTHEAST MARYLAND AND NORTHERN
DELAWARE THROUGH 730 PM. MANY AREAS WILL ESCAPE THE GUSTY WINDS,
HEAVY DOWNPOURS AND LIGHTNING, BUT IF YOU SEE THE SKY TO THE
NORTHWEST DARKENING OR IF YOU HEAR THUNDER, PLEASE MOVE INDOORS
IMMEDIATELY.

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 5:41 PM EDTSpecial Marine WarningPHI90 min

Nearby

Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.